| Model Number |
SEP5000 |
| Medical Device Problem Code |
Device Remains Activated (1525)
| Health Effect - Clinical Code |
Burn(s) (1757)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during a vasectomy procedure, the surgeon laid the device on the drape and it burned (size of the tip of the pencil tip) the patient's leg.It "seemed to be still on" as the generator made the noise as if the pencil was still activated.There was no medical or surgical intervention needed and it did not lead to prolonged hospitalization.
Event or Problem Description
According to the reporter, during setup for a vasectomy procedure, the surgeon laid the device on the drape and it burned (size of the tip of the pencil tip) the patient's leg.It activated with no one touching it as soon as it was connected to the generator as it made a noise as if the pencil was still activated then it was disconnected.There was no operating room fire, there was no medical or surgical intervention needed and it did not lead to prolonged hospitalization.
Additional Manufacturer Narrative